MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY

BAYLIS MEDICALE CIE INC NRG TRANSSEPTAL NEEDLE; CATHETER, SEPTOSTOMY
Model Number NRG-E-HF-71-C0
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during an atrial fibrillation procedure, a nrg transseptal needle was selected for use.When the physician went to apply radio frequency (rf) via nrg on the septum to go transseptal, the rf was appearing to have delivered but access to the left atrium (la) was not gained.The tip of the nrg needle was confirmed to be extended past the sheath.The one second constant parameter was used on the generator and there were no errors when the rf button was pressed.The physician tried repositioning and redelivering rf a few more times but issue persisted.Thus, the physician requested a new nrg needle.With the new nrg needle, rf was delivered with the same parameters, and gained access into the la on the first try.The procedure was completed successfully.No patient complications occurred.The device is expected to be returned for analysis.
 
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
The device was returned for analysis.Upon receipt at our post market quality assurance laboratory, the nrg needle failed the visual inspection, as there were signs of manual reshaping at the distal end and shaft of the needle.The device passed flow test, since it was able to flush properly without any leakage through the luer port.Next, the device met the device specification which includes distal hypotube outer diameter.The nrg needle failed the functional test for curve overlay, which concludes that the needle was manually reshaped.Finally, the needle passed the functional tissue test, as successfully delivered rf energy and crossed tissue on bench top test.The information provided in the complaint indicates potential manual reshaping occurred and labeling review was conducted.It was determined there was evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use, which warns the user to 'do not bend the nrg transseptal needle.Excessive bending or kinking of the needle tip may damage the integrity of the needle and may cause patient injury.Care must be taken when handling the needle'.The allegation of failure to cross septum cannot be confirmed as issue was not replicated on the bench top test.
 
Event or Problem Description
It was reported during an atrial fibrillation procedure, a nrg transseptal needle was selected for use.When the physician went to apply radio frequency (rf) via nrg on the septum to go transseptal, the rf was appearing to have delivered but access to the left atrium (la) was not gained.The tip of the nrg needle was confirmed to be extended past the sheath.The one second constant parameter was used on the generator and there were no errors when the rf button was pressed.The physician tried repositioning and redelivering rf a few more times but issue persisted.Thus, the physician requested a new nrg needle.With the new nrg needle, rf was delivered with the same parameters, and gained access into the la on the first try.The procedure was completed successfully.No patient complications occurred.The device is expected to be returned for analysis.The device was returned for analysis.

Brand Name
NRG TRANSSEPTAL NEEDLE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key21105114
Report Number2124215-2024-83088
Device Sequence Number18148409
Product Code DXF
UDI-Device Identifier00685447004523
UDI-Public00685447004523
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K073326
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNRG-E-HF-71-C0
Device Catalogue NumberNRG-E-HF-71-C0
Device Lot Number0034372820
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown